F.E. solution of a vertically averaged model for regional land subsidence

L. Simoni, B. A. Schrefler

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

In this paper a mathematical model is presented, based on the application of an averaging technique in which the equations governing the behaviour of saturated porous media are integrated (averaged) over the smallest dimension of the domain of the problem (thickness). This results in a two dimensional model, in which the three dimensional nature of the problem is accounted for. In fact, the solution is sought in terms of the mean values over the thickness of the field variables and of the transverse displacement components. For the solution of the resulting governing equations a partitioned procedure is employed, which improves the efficiency of the method. The proposed model is very useful in solving problems in which the spatial nature prevents the applications of two dimensional models. Examples are presented, which illustrate the validity of this approach.

Original languageEnglish (US)
Pages (from-to)215-230
Number of pages16
JournalInternational Journal for Numerical Methods in Engineering
Volume27
Issue number1
DOIs
StatePublished - Jan 1 1989

ASJC Scopus subject areas

  • Numerical Analysis
  • Engineering(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'F.E. solution of a vertically averaged model for regional land subsidence'. Together they form a unique fingerprint.

Cite this